Alert archive / Guam / Wind Advisories in 2013
Wind Advisory 3, NWS Guam
NWS Guam issued this wind advisory at Oct 10, 2013, 2:02 AM CDT. It took effect at Oct 10, 2013, 3:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 2:02 AM CDT (07:02 UTC)
- In effect from
- Oct 10, 2013, 3:00 PM CDT
- Expired
- Oct 12, 2013, 2:42 AM CDT
- In force
- 36 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWMY70 PGUM 100602 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 402 PM CHST THU OCT 10 2013 .OVERVIEW...A DEVELOPING TROPICAL DISTURBANCE WEST OF THE ISLANDS WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS THE NEXT COUPLE OF DAYS. GUZ001>004-101815- /X.NEW.PGUM.WI.Y.0003.131010T2000Z-131011T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 402 PM CHST THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CHST SATURDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CHST SATURDAY. WINDS WILL INCREASE FROM THE SOUTH TO 20 TO 30 MPH WITH GUSTS TO 35 MPH FRIDAY THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIDDLEBROOKE
5 follow-up statements
071 WWMY70 PGUM 102056 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 656 AM CHST FRI OCT 11 2013 .OVERVIEW...A DEVELOPING TROPICAL DISTURBANCE WEST OF THE ISLANDS WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS THE NEXT COUPLE OF DAYS. GUZ001>004-110900- /X.CON.PGUM.WI.Y.0003.000000T0000Z-131011T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 656 AM CHST FRI OCT 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST SATURDAY... SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH SATURDAY...THEN GRADUALLY DIMINISH AS TROPICAL DEPRESSION 25W MOVES FARTHER WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
191 WWMY70 PGUM 110011 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1011 AM CHST FRI OCT 11 2013 .OVERVIEW...TROPICAL DEPRESSION WIHPA (25W) WAS LOCATED WEST OF GUAM. THIS SYSTEM IS INTENSIFYING AS IT MOVES AWAY FROM THE MARIANAS. WIHPA WILL PRODUCE NEAR GALE CONDITIONS ACROSS THE MARIANAS THIS AFTERNOON AND EVENING. THE TROPICAL DEPRESSION AND A ASSOCIATED MONSOON SURGE WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS THE NEXT COUPLE OF DAYS. GUZ001>004-110900- /X.CON.PGUM.WI.Y.0003.000000T0000Z-131011T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 1011 AM CHST FRI OCT 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TODAY AND THIS EVENING SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUST TO 40 MPH ARE EXPECTED THROUGH TONIGT. GUST TO 50 MPH ARE POSSIBLE IN HEAVY SHOWERS TODAY. WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH SATURDAY...THEN GRADUALLY DIMINISH AS TROPICAL DEPRESSION 25W MOVES FARTHER WEST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
243 WWMY70 PGUM 110650 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 450 PM CHST FRI OCT 11 2013 .OVERVIEW...TROPICAL STORM WIHPA (25W) WAS LOCATED WEST OF GUAM. THIS SYSTEM IS INTENSIFYING AS IT MOVES AWAY FROM THE MARIANAS. WIHPA WILL PRODUCE NEAR GALE CONDITIONS ACROSS THE MARIANAS TONIGHT AND SATURDAY. THE TROPICAL STORM AND AN ASSOCIATED MONSOON SURGE WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS THE NEXT COUPLE OF DAYS. GUZ001>004-112100- /X.EXT.PGUM.WI.Y.0003.000000T0000Z-131012T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 450 PM CHST FRI OCT 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CHST SATURDAY... SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUST TO 40 MPH ARE EXPECTED THROUGH TONIGHT. GUST TO 50 MPH ARE POSSIBLE IN HEAVY SHOWERS TONIGHT. WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH SATURDAY...THEN GRADUALLY DIMINISH AS TROPICAL STORM WIHPA MOVES FARTHER WEST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZIOBRO
027 WWMY70 PGUM 112029 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 629 AM CHST SAT OCT 12 2013 .OVERVIEW...TROPICAL STORM WIPHA (25W) IS LOCATED WEST OF SAIPAN. THIS SYSTEM IS INTENSIFYING AS IT MOVES AWAY FROM THE MARIANAS. WIPHA WILL PRODUCE FRESH TO NEAR GALE CONDITIONS ACROSS THE MARIANAS TODAY. THE TROPICAL STORM AND AN ASSOCIATED MONSOON SURGE WILL PRODUCE WINDY CONDITIONS TODAY AND BREEZY CONDITIONS THE NEXT COUPLE OF DAYS ACROSS THE MARIANAS. GUZ001>004-120800- /X.CON.PGUM.WI.Y.0003.000000T0000Z-131012T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 629 AM CHST SAT OCT 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TODAY... THEN GRADUALLY DIMINISH AS TROPICAL STORM WIHPA MOVES FARTHER WEST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. KEEP TARPS AND OTHER LIGHT OUTDOOR OBJECTS INDOORS FOR NOW. && $$
906 WWMY70 PGUM 120642 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 442 PM CHST SAT OCT 12 2013 .OVERVIEW...TROPICAL STORM WIPHA (25W) IS LOCATED NORTHWEST OF SAIPAN. THIS SYSTEM IS INTENSIFYING AS IT MOVES AWAY FROM THE MARIANAS. WIPHA WILL CONTINUE TO PRODUCE FRESH WIND CONDITIONS ACROSS THE MARIANAS TONIGHT AND SUNDAY. OCCASSIONAL GUST TO 35 MPH ARE POSSIBLE TOBNIGHT IN SHOWERS. GUZ001>004-120745- /X.CAN.PGUM.WI.Y.0003.000000T0000Z-131012T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 442 PM CHST SAT OCT 12 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Oct 10, 1:17 AM CDT, 45 minutes earlier.
Area forecast discussion, Oct 10, 1:17 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
417 PM CHST THU OCT 10 2013
.MARIANAS SYNOPSIS...
RADAR SHOWS THE CENTER OF THE TROPICAL DISTURBANCE TO BE NEAR 14N
AND 144E...JUST WEST OF ROTA. SATELLITE SHOWS A DRY SLOT PUNCHING
IN TOWARD THE CENTER FROM THE SOUTHEAST...TEMPORARILY KEEPING MOST
OF THE SHOWERS OUT OF THE ISLANDS.
&&
.DISCUSSION...
GFS AND UKMET ARE IN GOOD AGREEMENT THE NEXT 48 TO 60 HOURS AND
BOTH ARE BRINGING IN A SURGE OF WIND FROM THE SOUTH TO SOUTHWEST
LATE TONIGHT AND FRIDAY AS THE DISTURBANCE MOVES OFF TO THE
WEST...PERSISTING THROUGH SATURDAY. EVEN THE 12Z ECMWF HAD WINDS
TO 25 KT...SO HAVE GONE WITH THE UKMET WITH A KNOT OR TWO KNICKED
OFF A COUPLE OF THE GRIDS. THIS WILL BRING WINDS OF 20 TO 30 KT
INTO THE MARIANAS VERY LATE TONIGHT THROUGH SATURDAY. AS A
RESULT...HAVE ISSUED WIND ADVISORY FOR FRI-SAT FOR WINDS 20-30 MPH
GUSTING TO 35 MPH. IN SPITE OF CURRENT DRY SLOT THERE IS STILL
PLENTY OF RAIN POTENTIAL IN THE MODEL FOR THE NEXT COUPLE OF DAYS.
&&
.MARINE...
WITH WINDS RISING TO 25-30 KT AND SEAS BUILDING TO 10-12 FEET HAVE
ISSUED A SMALL CRAFT ADVISORY. ALSO HAVE HIGH SURF ADVISORY AS
WIND WAVES AND SW SWELL SHOULD PRODUCE SURF OF AT LEAST 10 FEET
ALONG SOUTH AND WEST FACING REEFS THROUGH THE WEEKEND.
&&
.EASTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.
&&
.WESTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY FROM 6 AM FRIDAY TO 6 AM CHST MONDAY FOR
GUZ001>004.
WIND ADVISORY FROM 6 AM FRIDAY TO 6 AM CHST SATURDAY FOR
GUZ001>004.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST SUNDAY
FOR PMZ151>154.
&&
MIDDLEBROOKE/M. AYDLETTIn the hours before
Special weather statement, Oct 9, 8:22 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TIYAN GU 1122 AM CHST THU OCT 10 2013 PMZ171-172-101400- YAP-CHUUK- 1122 AM CHST THU OCT 10 2013 ...STRONG MONSOON SURGE SOUTH OF GUAM GENERATING HAZARDOUS SEAS... A TROPICAL DISTURBANCE IS CENTERED EAST OF GUAM AT 13.5N145E. A STRONG MONSOON SURGE SOUTH OF GUAM IS GENERATING HEAVY SHOWERS AND ISOLATED THUNDERSTORMS BETWEEN 140E AND 150E FROM 6N TO 12N. THESE CONDITIONS WILL PERSIST ACROSS YAP STATE AND WESTERN CHUUK STATE INTO FRIDAY. THIS INCLUDES WOLEAI...FARAULEP AND SATAWAL ATOLLS OF YAP STATE AND NAMONUITO ATOLL AND WESTERN ATOLLS OF CHUUK STATE INCLUDING PULUWAT. ADDITIONALLY...WINDS OF 15 TO 25 KT WITH GUSTS TO 30 OR 35 KTS NEAR HEAVIER SHOWERS COULD AFFECT THESE LOCATIONS. SATELLITE-DERIVED SEA HEIGHTS SHOW COMBINED SEAS OF 8 TO 10 FEET ACROSS THIS AREA. LARGE WEST SWELL WILL GENERATE HAZARDOUS SURF UP TO 10 TO 12 FEET ALONG WESTERN REEFS OF THESE ISLANDS AS WELL AS ISLANDS FARTHER EAST...INCLUDING THE HALL ISLANDS...CHUUK LAGOON ISLANDS AND THE NORTHERN MORTLOCKS. COASTAL INUNDATION IS POSSIBLE ALONG LOW-LYING COASTAL AREAS AT LEAST THROUGH FRIDAY MORNING... ESPECIALLY DURING HIGH TIDES. RESIDENTS IN BOTH YAP AND CHUUK STATES ARE ADVISED TO MONITOR WEATHER INFORMATION AVAILABLE FROM THE YAP AND CHUUK WEATHER SERVICE OFFICES...THE LOCAL DISASTER OFFICES AND LOCAL RADIO STATIONS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SYSTEM AND UPDATE THIS SPECIAL WEATHER STATEMENT AS NEEDED. M AYDLETT
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:47 AM CDT | High Surf Advisory | GUM | 22 hr | |
| Oct 10, 1:56 AM CDT | Small Craft Advisory | GUM | 5 days | |
| Oct 10, 6:42 AM CDT | Special Marine Warning | GUM | 108 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.